Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRAVELLING WITH MEDS .. continues
Sep 20, 2006

There is a lot of hype about the so-called HIV ban in the US. YES, it is true that technically HIVers are banned from entering the United States, whether they are tourists or on work/student Visas. Now the facts are VERY different. I am myself a foreign national, here on a student VISA, planning to remain in the US until I complete my PhD. I happen to be HIV positive AND ON MEDS. I travel to Europe back and forth SEVERAL times a year (with my meds) and have NEVER experienced any problems. The TSA has more important stuff to do than checking if your meds are for HIV and so do the immigration officers! It is a shame that we have to worry about that but I just wanted to share my experience, which is a rather positive one.

Medical information in the US has to be kept CONFIDENTIAL. Therefore, if you are a foreign national living in the US, the INS will NEVER know about your HIV status.

If you are worried about your meds being discovered while travelling, put them in a MULTIVITAMIN bottle or in a checked luggage (really, if you take a direct flight, there is no chance your luggage will be lost). It is as easy as that.

If you come to the US as a tourit, I would not even worry! Just rebottle your medecine to be sure they are not discovered.

Hope this helps.

Response from Dr. Henry

Thanks for the reassuring note with some practical suggestions. KH



Previous
muscle sprain and torn tendons
Next
Help with switching therapys due to fat loss in face

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement